Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
Avatar universal

hair loss with lamictal

This is kind of off topic but I really need help with this. I'm going through a really horrible time right now--it's been a horrific year for me. First, all of a sudden my lexapro stopped working, and I was on topamax and went through the most dangerous and destructive depression ever. In June I went on Wellbutrin and Lamictal. My grandmother who I was best friends with died rather suddenly. I am so emotionally exhausted and my life feels like it's falling apart. I could go on and on. I do have female pattern baldness, but all of a sudden, since July, my hair has been falling out in huge clumps. I have huge areas of scalp showing, a big bald spot on the back of my head and the back of my scalp is red and inflammed. I am soooooo depressed and anxious. I even joined the Hair Club and spent a fortune on their EXT program. I keep reading that Rogaine won't work if your hair loss is caused by medication, which I asked the Hair Club and got a totally different answer from someone who's worked there for 11 years. Is there an antidepressant and bipolar medication that does not have these side effects? Seriously, in a couple of months I will look like I had chemo. In addition, I have this big area of scalp tenderness and it is red and hurts to even touch. Please help.
22 Responses
Avatar universal
I haven't heard of hair loss as a side effect of Lamictal. My best friend has been on it for years and has not had a problem. I also know others on it including my 13 year old son. Let me tell you, it has been a miracle drug for him. I'm sorry for your loss and I hope that you can find some solutions for the hair loss. Take care.
Avatar universal
I currently am on Lamictal and Wellbutrin and have not experienced hair loss.  However, a couple of years ago I was on a variety of medications including Zoloft, Xanax, Trazadone and Clonapin and noticed the hair loss.  I went from having thick hair to very thin and brittle.  My hair is finally starting to thicken up.  Has your doctor said anything about the combination of medication that you may be taking? Best of luck to you.
Avatar universal
I have been on lamatical and wellubtrin for a while and have no hair lost sytpoms mine seems to growing alot faster
209384 tn?1231171906
Have you seen a dermatologist about the hair loss.  To me it sounds like there is something else going on if you have red inflamed areas.  Think you need to do that first.  Would also make sure they check your thyroid levels as this can make hair fall out like a chemo patients.
142722 tn?1281537216
I am on this drug taking 300mcg and never had this problem - ck you thyroid (sp) hypothyroid cause big time hair loss
293964 tn?1200417469
i'm sorry about your Grandmother, tashi.  I had some hair loss, too.  Drugs plus extreme stress can make one's hair fall out.  Don't hit me -- scalp bugs can cause your hair to fall.  I hope you feel better.  shawn
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.